Advertisement

Lloydminster RCMP issue warning over rise in overdoses, some deadly

File: A photo of an RCMP Narcan nasal spray kit. RCMP

A recent spike in drug overdoses with several resulting in death has Lloydminster RCMP warning the public.

Since Monday, RCMP have responded to numerous calls for people in medical distress. Four overdoses, along with four deaths, are said to be potentially linked to street-level drugs. During those incidents, RCMP and emergency medical services have administered naloxone to the patients.

Read more: Edmonton doctors form opioid response committee to address spiking overdoses

According to a news release, police say the street-level drugs may be unknowingly laced with other drugs such as fentanyl, carfentanil or meth.

“There is an increased risk when various drugs are combined with each other and the user is unaware of the content of the drugs they are consuming,” the release said.

Story continues below advertisement

Read more: Toxic drugs are now the leading cause of death for people between 19 and 39 in B.C.

The Mounties ask people to contact them if they find any suspicious substances. And if they do, police say they should avoid contact with it.

Sponsored content